MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 8.5FR X 20CM; CATHETER, PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 8.5FR X 20CM; CATHETER, PERCUTANEOUS
Model Number IPN918648
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that "during the seldinger maneuver the swg stuck".Additional information was received that "the swg got stuck when the guide was to slide into the syringe.The guide was blocked because the tail of the metal guide was melted into the plastic in which the guide is wrapped".The device was being inserted in the right jugular vein.The anesthetist inserted the high-flow cvc before the surgical incision.The device was replaced.The patient's condition is reported as fine.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one, opened cvc kit for analysis.The guide wire assembly will be analyzed as part of this complaint investigation.No definite signs of use were observed on the returned sample.Visual analysis revealed that the guide wire was kinked towards the distal end.This kinking resulted in the j-bend to be slightly misshapen.Aside from this, it was also noted that the blue thumb advancer was not returned with the guide wire assembly.The kinking on the guide wire measured 575mm from the proximal weld.The guide wire total length measured 601mm, which is within the specification limits of 596mm-604mm per the guide wire product drawing.The guide wire outer diameter measured.790mm, which is within the specification limits of.788mm-.826mm per the guide wire product drawing.A lab inventory blue advancer was assembled to the guide wire assembly.The guide wire was then inserted through a lab inventory arrow raulerson syringe (ars)/introducer needle subassembly.The guide wire passed with little to no difficulty.Performed per ifu statement, "advance guidewire into arrow raulerson syringe approximately 10 cm until it passes through syringe valves or into introducer needle".A manual tug test confirmed that the distal and proximal welds were secure and intact.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "place tip of arrow advancer - with 'j' retracted - into the hole in rear of arrow raulerson syringe plunger or introducer needle".The ifu also states, "do not use excessive force when introducing guidewire or tissue dilator as this can lead to vessel perforation, bleeding , or component damage".The report of a kinked guide wire was confirmed through complaint investigation.Visual analysis revealed that the guide wire was kinked directly adjacent to the distal j-bend.This resulted in the j-bend to be slightly misshapen.The guide wire met all relevant dimensional and functional requirements, and a device history record review did not reveal any relevant findings.Based on the customer report and the sample received , unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW CVC SET: 3-LUMEN 8.5FR X 20CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key15426827
Report Number3006425876-2022-00846
Device Sequence Number14607870
Product Code DQY
UDI-Device Identifier10801902182187
UDI-Public10801902182187
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN918648
Device Catalogue NumberCS-15853-E
Device Lot Number71F22B0894
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2022
Supplement Date Received by Manufacturer09/20/2022
Initial Report FDA Received Date09/15/2022
Supplement Report FDA Received Date09/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown